Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 693, NWS Norman, OK

July 15, 2017Custer County, Dewey County, Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 2017, 6:16 PM CDT for Custer County, Dewey County, Roger Mills County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2017, 6:16 PM CDT (23:16 UTC)
Expired
Jul 15, 2017, 6:45 PM CDT
In force
29 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Custer County, OK, Dewey County, OK, Roger Mills County, OK

The radar

The Vance AFB radar (KVNX), 146 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
959 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WUUS54 KOUN 152316
SVROUN
OKC039-043-129-152345-
/O.NEW.KOUN.SV.W.0693.170715T2316Z-170715T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
616 PM CDT SAT JUL 15 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  East central Roger Mills County in western Oklahoma...
  Northwestern Custer County in western Oklahoma...
  Southwestern Dewey County in northwestern Oklahoma...

* Until 645 PM CDT

* At 616 PM CDT, a severe thunderstorm was located over Leedey,
  moving south at 5 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Leedey and Moorewood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3593 9941 3596 9924 3576 9916 3571 9943
TIME...MOT...LOC 2316Z 352DEG 6KT 3587 9934 

HAIL...0.75IN
WIND...60MPH
 
$$

BRB
1 follow-up statement
262 
WWUS54 KOUN 152326
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
626 PM CDT SAT JUL 15 2017

OKC039-043-129-152345-
/O.CON.KOUN.SV.W.0693.000000T0000Z-170715T2345Z/
Roger Mills OK-Custer OK-Dewey OK-
626 PM CDT SAT JUL 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL ROGER MILLS...NORTHWESTERN CUSTER AND SOUTHWESTERN
DEWEY COUNTIES...

At 626 PM CDT, a severe thunderstorm was located over Leedey, moving
south at 5 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Leedey and Moorewood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3592 9941 3594 9924 3576 9916 3571 9943
TIME...MOT...LOC 2326Z 353DEG 5KT 3587 9934 

HAIL...0.75IN
WIND...60MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:09 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jul 15, 2:09 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
209 PM CDT Sat Jul 15 2017

.DISCUSSION...
Isolated showers and a few thunderstorms are expected over western
Oklahoma until around sunset today in the very moist and hot
environment. Overnight, some thunderstorms and rain are expected
to move southeast from western Kansas across a larger part of
western Oklahoma, ending after sunrise in southwest Oklahoma. This
will be along a weak surface trough and weak upslope flow in the
thermodynamically favorable environment. Beyond Sunday, rain
chances decrease everywhere and the heat increases. By the middle
of next week temperatures will again be above seasonable normals
in the very humid atmosphere. A strong upper high will range
across the central and southern plains, more or less, east to
west. This will keep the westerlies far removed from Oklahoma and
the heat here. Rain chances remain very low beyond next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  93  72  93 /  20  20  20  20
Hobart OK         73  94  73  95 /  30  30  10  10
Wichita Falls TX  74  94  73  95 /  30  20  10  10
Gage OK           70  91  71  94 /  30  30  10  10
Ponca City OK     71  92  71  93 /  10  10  10   0
Durant OK         75  93  72  92 /  20  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

14/09
Hazardous weather outlook, Jul 15, 11:56 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1156 AM CDT Sat Jul 15 2017

OKZ004>048-050>052-TXZ083>090-161700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CDT Sat Jul 15 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Scattered showers and thunderstorms are possible through tonight
across mainly the western half of Oklahoma. No organized severe
weather is expected but gusty winds could be possible with the
strongest storms. Heavy rain will also be a concern through
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Showers and thunderstorms will remain possible Sunday, mainly
across portions of western Oklahoma and western north Texas. Gusty
winds and heavy rain will be the main concerns.

Low thunderstorm chances are also forecast for parts of the area
Wednesday and Thursday afternoons.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 15, 5:55 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
555 PM CDT SAT JUL 15 2017

OKZ009-010-152330-
Woodward OK-Ellis OK-
555 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR western Woodward and east
central Ellis Counties Until 630 PM CDT...

AT 553 PM CDT, strong thunderstorms were along a line extending from
4 miles north of Woodward to 4 miles south of Fargo, moving south at
20 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Woodward, Mooreland, Fargo, Sharon and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3660 9936 3660 9930 3649 9919 3635 9919
      3619 9949 3614 9965 3636 9969
TIME...MOT...LOC 2253Z 342DEG 19KT 3649 9937 3632 9960

BRB
Special weather statement, Jul 15, 5:55 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
555 PM CDT SAT JUL 15 2017

OKZ028-040-152330-
Garvin OK-McClain OK-
555 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garvin and
southwestern McClain Counties Until 630 PM CDT...

AT 553 PM CDT, a strong thunderstorm was located 5 miles northwest of
Maysville, moving south at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Pauls Valley, Purcell, Lindsay, Maysville, Wayne, Paoli, Antioch,
Criner, Whitebead, Erin Springs and Payne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3469 9764 3501 9757 3495 9728 3463 9725
TIME...MOT...LOC 2253Z 350DEG 20KT 3488 9747

MAHALE
Special weather statement, Jul 15, 6:04 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
604 PM CDT SAT JUL 15 2017

OKZ009-014-152330-
Roger Mills OK-Ellis OK-
604 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and southern
Ellis Counties Until 630 PM CDT...

AT 603 PM CDT, strong thunderstorms were along a line extending from
11 miles southwest of Arnett to 11 miles northwest of Angora, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Arnett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3588 10000 3587 9946 3603 9947 3608 9963
      3621 9976 3611 10000
TIME...MOT...LOC 2303Z 293DEG 12KT 3600 9987 3594 9960

BRB
Local storm report, Jul 15, 6:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT SAT JUL 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     WOODWARD                36.42N 99.40W
07/15/2017                   WOODWARD           OK   CO-OP OBSERVER

            TREE LIMBS DOWNED FROM ESTIMATED 60-70 MPH. PENNY SIZE
            HAIL REPORTED AS WELL.

&&

MBS
Special weather statement, Jul 15, 6:12 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
612 PM CDT SAT JUL 15 2017

OKZ014>016-152345-
Roger Mills OK-Dewey OK-Custer OK-
612 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR east central Roger Mills...
southwestern Dewey and northwestern Custer Counties Until 645 PM
CDT...

AT 609 PM CDT, a strong thunderstorm was located over Leedey, moving
south at 10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Leedey and Angora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3593 9945 3597 9927 3578 9916 3574 9944
TIME...MOT...LOC 2309Z 352DEG 8KT 3587 9935

BRB
Special weather statement, Jul 15, 6:13 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
613 PM CDT SAT JUL 15 2017

OKZ016-152345-
Custer OK-
613 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Custer County Until
645 PM CDT...

AT 612 PM CDT, a strong thunderstorm was located 6 miles southeast of
Butler, moving south at 10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Clinton, Arapaho, Butler and Stafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3564 9919 3569 9899 3554 9891 3546 9907
      3546 9918
TIME...MOT...LOC 2312Z 352DEG 7KT 3559 9910

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:18 PM CDTSpecial Weather StatementOUNKiowa57 min
Jul 15, 3:20 PM CDTSpecial Weather StatementOUNCleveland, Oklahoma55 min
Jul 15, 3:23 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma37 min
Jul 15, 3:42 PM CDTSpecial Weather StatementOUNCanadian33 min
Jul 15, 3:50 PM CDTSpecial Weather StatementOUNStephens25 min
Jul 15, 4:00 PM CDTSpecial Weather StatementOUNCleveland30 min
Jul 15, 4:04 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain41 min
Jul 15, 4:13 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills47 min
Jul 15, 4:17 PM CDTSevere Thunderstorm WarningOUNComanche, Grady, Stephens43 min
Jul 15, 4:31 PM CDTAreal Flood AdvisoryOUNCleveland3 hr
Jul 15, 4:40 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain50 min
Jul 15, 4:42 PM CDTSpecial Weather StatementOUNRoger Mills33 min
Jul 15, 4:44 PM CDTSpecial Weather StatementOUNHarper31 min
Jul 15, 4:45 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma45 min
Jul 15, 4:55 PM CDTSpecial Weather StatementOUNCanadian35 min
Jul 15, 5:10 PM CDTSpecial Weather StatementOUNRoger Mills20 min
Jul 15, 5:12 PM CDTSpecial Weather StatementOUNCuster18 min
Jul 15, 5:16 PM CDTSpecial Weather StatementOUNWoodward29 min
Jul 15, 5:17 PM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
Jul 15, 5:21 PM CDTSpecial Weather StatementOUNRoger Mills24 min
Jul 15, 5:24 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma40 min
Jul 15, 5:25 PM CDTSpecial Weather StatementOUNMcClain35 min
Jul 15, 5:34 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Jul 15, 5:47 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain18 min
Jul 15, 5:54 PM CDTSpecial Weather StatementOUNGrady36 min
Jul 15, 5:55 PM CDTSpecial Weather StatementOUNGarvin35 min
Jul 15, 5:58 PM CDTSevere Thunderstorm WarningOUNWoodward32 min
Jul 15, 6:00 PM CDTSevere Thunderstorm WarningOUNGrady33 min
Jul 15, 6:04 PM CDTSpecial Weather StatementOUNEllis26 min
Jul 15, 6:12 PM CDTSpecial Weather StatementOUNDewey33 min
Jul 15, 6:13 PM CDTSpecial Weather StatementOUNCuster32 min
Jul 15, 6:28 PM CDTSpecial Weather StatementOUNGarvin, Grady32 min
Jul 15, 6:31 PM CDTSpecial Weather StatementOUNWoodward29 min
Jul 15, 6:46 PM CDTSpecial Weather StatementOUNDewey29 min
Jul 15, 6:49 PM CDTAreal Flood AdvisoryOUNGarvin, Grady, McClain3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.